Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
176 Doctors are Online

How much Effexor should be taken for treatment of depression?

User rating for this question
Very Good
Answered by
Practicing since : 1983
Answered : 1525 Questions
Question
I have recently been put on Effexor 37.5 er, and had my lexapro dose raised to 20 mg a little over a week ago. This is to battle anxiety and depression I just developed about 2-3 weeks ago. My question is have I given the lexapro long enough to work before adding the Effexor? The Effexor is making me feel horrible.
I also want to ask is 37.5 a therapeutic dose at all?
Posted Thu, 7 Aug 2014 in Sexual Health
 
 
Answered by Dr. Saatiish Jhuntrraa 7 hours later
Brief Answer:
Please write your symptoms in detail

Detailed Answer:
Hello
Thanks for choosing Wwwhealthcaremagic
please write your symptoms in detail. I don't think adding Effexor with Lexapro is scientific choice. I would prefer to wait for 3-4 weeks on Lexapro , if no response then ,taper it with gradual introduction of Effexor but if there was partial response, I would add some augmenting medicine acting on different receptor system. You are feeling problem because probably serotonin level has become high due to two drugs acting on same receptors. Effexor recommended dose is 225 to 300 mg .
Dr Saatiish Jhuntrraa
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor